Your browser doesn't support javascript.
Digoxin Therapy of Fetal Superior Ventricular Tachycardia: Are Digoxin Serum Levels Reliable?
AJP Rep ; 6(3): e272-6, 2016 Jul.
Artigo em Inglês | MEDLINE | ID: mdl-27516921
ABSTRACT

BACKGROUND:

Despite its seldom occurrence, fetal tachycardia can lead to poor fetal outcomes including hydrops and fetal death. Management can be challenging and result in maternal adverse effects secondary to high serum drug levels required to achieve effective transplacental antiarrhythmic drug therapy. CASE A 33-year-old woman at 33 weeks of gestation with a diagnosis of a fetal sustained superior ventricular tachycardia developed chest pain, shortness of breath, and bigeminy on electrocardiogram secondary to digoxin toxicity despite subtherapeutic serum drug levels. She required supportive care with repletion of corresponding electrolyte abnormalities. After resolution of cardiac manifestations of digoxin toxicity, the patient was discharged home. The newborn was discharged at day 9 of life on maintenance amiodarone.

CONCLUSION:

We describe an interesting case of digoxin toxicity with cardiac manifestations of digoxin toxicity despite subtherapeutic serum drug levels. This case report emphasizes the significance of instituting an early diagnosis of digoxin toxicity during pregnancy, based not only on serum drug levels but also on clinical presentation. In cases of refractory supportive care, digoxin Fab fragment antibody administration should be considered. With timely diagnosis and treatment, excellent maternal and perinatal outcomes can be achieved.

Similares

MEDLINE

...
LILACS

LIS

Texto completo: Disponível Coleções: Bases de dados internacionais Base de dados: MEDLINE Tipo de estudo: Relato de casos Idioma: Inglês Revista: AJP Rep Ano de publicação: 2016 Tipo de documento: Artigo